PDA

View Full Version : My LPR was misdiagnosed.


Vicieux
04-15-2013, 07:47 AM
Alright, I posted a while back(reposting to better explain what is actually going on), saying that I was going to tell you all my experiences with the medicine "Imipramine" @25mg, one dose a day before bed. Imipramine is a tricyclic anti-depressant, more info can be found here:


My symptoms:
~This has been going on for about five years, untreated.
~Feeling as though something stuck in my throat.
~Nothing but stress seemed to affect how much I was able to notice it.
~No food made it worse.
~My voice became hoarse since day one of symptoms.
~I've never had heartburn before.
~Excessive throat clearing after eating.
~I have had my thyroids checked, blood work, soft tissue X-rays, and I was scoped by and ENT who said that they could not see anything.

Previous treatments/diagnoses':
~ENT gave a hunch that it was LPR and prescribed me some reflux pill that I can't remember the name of. I took for about four months, and it had zero effects.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

My experience with Imipramine(low dose @ 25mg):
I'm on day 20 of my test run with this drug. Of the 20 days, about seven of them I felt completely symptom free. My voice was back to normal, I was no longer re-adjusting my swallowing to suit the lump feeling that was there. I hadn't heard my own normal voice in about five years now.
Right now though, I have the feeling again, that something is stuck in my throat but my voice is still normal. A problem I seem to be facing though, is that since this has been going on for so long, I have adjusted my swallowing to better suit the lump feeling in my throat. I have done this for five years, and I'm a little embarrassed to say, that I have legitimately forgotten how to swallow normally.
I also have a doctors appointment for Tuesday to see how the medicine is working.

The fact that this drug is wearing quickly, or wearing at all, to me, is amazing. I cannot believe this pill is/was working. That means I'm on the right track.

Also, I would like to note for anyone who wants to attempt Imipramine, that I have not had any bad side effects. Only thing I noticed was the first night I had taken it, the front of my brain felt "heavy". Though, since then, I have felt completely normal. Of course, everyone's body will react differently to medicine, but I just wanted to point out that I, myself, came out alright.

April 16th doctors check up:
I told my doctor I felt as if the pill was wearing off and without batting an eyelid she doubled my dose. I am now taking 50mg of Imipramine and have been symptom free since that night I took them. I've been having trouble sleeping since I've been on 50mg. For the first 2-3 days I took 50mg I felt weird; Almost like a numbness, but it only stuck around for almost a whole day, and the next day, only a few hours. The day after that was only that night I took them. Also, I don't know if this is the Imipramine doing this, but I have been dizzy for a while now-before going on 50mg. But I also had a sinus infection at that time too and got a ear infection. So I'm also taking Meclizine for vertigo. I don't know if it's because I'm taking this medicine at the same time, but often I would find myself laying in bed with a racing heart or waking up in the middle of the night from the result of one. But ever since I stopped taking them at the same time, I've been fine.

kevinla
04-20-2013, 09:50 PM
I am in the same boat. No heartburn symptoms whatsoever. We both probably have some type of nerve damage in our throats.

I am about to go on Elavil but now I might try Imipramine.

I wonder which might be more effective.

Can I get the name of your doctor in a private message?

Vicieux
04-22-2013, 06:50 AM
I am in the same boat. No heartburn symptoms whatsoever. We both probably have some type of nerve damage in our throats.

I am about to go on Elavil but now I might try Imipramine.

I wonder which might be more effective.

Can I get the name of your doctor in a private message?

What's weird is none of my previous doctors that were my preferred primary care physicians or the ENT even fathomed it could be that. So I decide to try a free clinic in Vermont and bam. She says "I bet it's this" and made me see a counselor to make sure I could take it. They said you can't be -manic- depressive(ie bi-polar) and take it. Gives you a sense of "high" they said.

But anyways. I've updated my original post with more information!

kevinla
04-22-2013, 09:06 AM
Thanks for the update.

I think I will try Elavil. It seems a lot of people have had success with that.